Alert archive / South Carolina / Wind Advisories in 2013

Wind Advisory 1, NWS Wilmington, NC

January 29, 20136 counties in North Carolina; 8 counties in South Carolina

NWS Wilmington, NC issued this wind advisory at Jan 29, 2013, 8:02 PM EST for 6 counties in North Carolina; 8 counties in South Carolina. It took effect at Jan 30, 2013, 12:00 PM EST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jan 29, 2013, 8:02 PM EST (01:02 UTC)
In effect from
Jan 30, 2013, 12:00 PM EST
Expired
Jan 31, 2013, 6:00 AM EST
In force
18 hr
Issued by
NWS Wilmington, NC

Counties Bladen County, NC, Brunswick County, NC, Columbus County, NC, New Hanover County, NC, Pender County, NC, Robeson County, NC, Darlington County, SC, Dillon County, SC, Florence County, SC, Georgetown County, SC, Horry County, SC, Marion County, SC, Marlboro County, SC, Williamsburg County, SC

The radar

The Wilmington radar (KLTX), 59 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 1.0 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2013-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 66 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2013-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
66 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
544 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

250 
WWUS72 KILM 300102
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
802 PM EST TUE JAN 29 2013

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-301000-
/O.NEW.KILM.WI.Y.0001.130130T1800Z-130131T1100Z/
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...
WHITEVILLE...BURGAW...SURF CITY...TOPSAIL BEACH...WILMINGTON...
CAROLINA BEACH...WRIGHTSVILLE BEACH...LELAND...BOLIVIA...
SHALLOTTE...OCEAN ISLE BEACH...HOLDEN BEACH...OAK ISLAND...
SOUTHPORT...BENNETTSVILLE...DARLINGTON...DILLON...FLORENCE...
MARION...KINGSTREE...CONWAY...MYRTLE BEACH...NORTH MYRTLE BEACH...
GARDEN CITY...ANDREWS...GEORGETOWN...MURRELLS INLET
802 PM EST TUE JAN 29 2013

...WIND ADVISORY IN EFFECT FROM 1 PM WEDNESDAY TO 6 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM WEDNESDAY TO 6 AM EST
THURSDAY.

* WINDS...SOUTH TO SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 TO
  45 MPH.

* TIMING...WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT.

* IMPACTS...WINDS OF THIS MAGNITUDE ARE CAPABLE OF DOWNING TREES
  AND POWER LINES. ISOLATED POWER OUTAGES ARE LIKELY. MOTORISTS
  SHOULD KEEP A TIGHT GRIP ON THE STEERING WHEEL. HIGH PROFILE
  VEHICLES WILL BE ESPECIALLY SUSCEPTIBLE TO BUFFETING BY THE
  WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 40 TO 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION ESPECIALLY ON BRIDGES AND
OVERPASSES.

&&

$$

27
5 follow-up statements
743 
WWUS72 KILM 300730
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
230 AM EST WED JAN 30 2013

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-301700-
/O.EXT.KILM.WI.Y.0001.130130T1700Z-130131T1100Z/
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...
WHITEVILLE...BURGAW...SURF CITY...TOPSAIL BEACH...WILMINGTON...
CAROLINA BEACH...WRIGHTSVILLE BEACH...LELAND...BOLIVIA...
SHALLOTTE...OCEAN ISLE BEACH...HOLDEN BEACH...OAK ISLAND...
SOUTHPORT...BENNETTSVILLE...DARLINGTON...DILLON...FLORENCE...
MARION...KINGSTREE...CONWAY...MYRTLE BEACH...NORTH MYRTLE BEACH...
GARDEN CITY...ANDREWS...GEORGETOWN...MURRELLS INLET
230 AM EST WED JAN 30 2013

...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 6 AM EST
THURSDAY...

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. WINDS
  BECOME WEST LATE TONIGHT WITH GUSTS UP TO 40 MPH.

* TIMING...THIS AFTERNOON AND OVERNIGHT.

* IMPACTS...WINDS OF THIS MAGNITUDE ARE CAPABLE OF DOWNING TREES
  AND POWER LINES. ISOLATED POWER OUTAGES ARE LIKELY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 40 TO 45 MPH ARE EXPECTED.
SECURE LOOSE OBJECTS OUTSIDE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION ESPECIALLY ON BRIDGES AND OVERPASSES.

&&

$$

MJC
884 
WWUS72 KILM 301612
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1112 AM EST WED JAN 30 2013

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-310000-
/O.CON.KILM.WI.Y.0001.130130T1700Z-130131T1100Z/
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...
WHITEVILLE...BURGAW...SURF CITY...TOPSAIL BEACH...WILMINGTON...
CAROLINA BEACH...WRIGHTSVILLE BEACH...LELAND...BOLIVIA...
SHALLOTTE...OCEAN ISLE BEACH...HOLDEN BEACH...OAK ISLAND...
SOUTHPORT...BENNETTSVILLE...DARLINGTON...DILLON...FLORENCE...
MARION...KINGSTREE...CONWAY...MYRTLE BEACH...NORTH MYRTLE BEACH...
GARDEN CITY...ANDREWS...GEORGETOWN...MURRELLS INLET
1112 AM EST WED JAN 30 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY...

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL TURN
  SOUTHWEST THIS EVENING.

* TIMING...THIS AFTERNOON AND OVERNIGHT.

* IMPACTS...WINDS OF THIS MAGNITUDE ARE CAPABLE OF DOWNING SOME TREES
  AND POWER LINES. ISOLATED POWER OUTAGES ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 40 TO 45 MPH ARE EXPECTED.
SECURE LOOSE OBJECTS OUTSIDE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION ESPECIALLY ON BRIDGES AND OVERPASSES.

&&

$$

TRA
550 
WWUS72 KILM 302048
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
348 PM EST WED JAN 30 2013

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-310500-
/O.CON.KILM.WI.Y.0001.000000T0000Z-130131T1100Z/
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...
WHITEVILLE...BURGAW...SURF CITY...TOPSAIL BEACH...WILMINGTON...
CAROLINA BEACH...WRIGHTSVILLE BEACH...LELAND...BOLIVIA...
SHALLOTTE...OCEAN ISLE BEACH...HOLDEN BEACH...OAK ISLAND...
SOUTHPORT...BENNETTSVILLE...DARLINGTON...DILLON...FLORENCE...
MARION...KINGSTREE...CONWAY...MYRTLE BEACH...NORTH MYRTLE BEACH...
GARDEN CITY...ANDREWS...GEORGETOWN...MURRELLS INLET
348 PM EST WED JAN 30 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY...

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...THIS AFTERNOON AND OVERNIGHT.

* IMPACTS...WINDS OF THIS MAGNITUDE ARE CAPABLE OF DOWNING SOME
  TREES AND POWER LINES. ISOLATED POWER OUTAGES ARE POSSIBLE.
  SHOWERS AND EMBEDDED THUNDERSTORMS LATE THIS EVENING AND
  OVERNIGHT COULD PRODUCE EVEN STRONGER WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 40 TO 45 MPH ARE EXPECTED.
SECURE LOOSE OBJECTS OUTSIDE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION ESPECIALLY ON BRIDGES AND OVERPASSES.

&&

$$

TRA
799 
WWUS72 KILM 310317
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1017 PM EST WED JAN 30 2013

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-311100-
/O.CON.KILM.WI.Y.0001.000000T0000Z-130131T1100Z/
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...
WHITEVILLE...BURGAW...SURF CITY...TOPSAIL BEACH...WILMINGTON...
CAROLINA BEACH...WRIGHTSVILLE BEACH...LELAND...BOLIVIA...
SHALLOTTE...OCEAN ISLE BEACH...HOLDEN BEACH...OAK ISLAND...
SOUTHPORT...BENNETTSVILLE...DARLINGTON...DILLON...FLORENCE...
MARION...KINGSTREE...CONWAY...MYRTLE BEACH...NORTH MYRTLE BEACH...
GARDEN CITY...ANDREWS...GEORGETOWN...MURRELLS INLET
1017 PM EST WED JAN 30 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY...

* WINDS...SOUTH TO SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...THROUGH 6 AM.

* IMPACTS...WINDS OF THIS MAGNITUDE ARE CAPABLE OF DOWNING TREES
  AND POWER LINES. ISOLATED POWER OUTAGES ARE LIKELY. MOTORISTS
  SHOULD KEEP A TIGHT GRIP ON THE STEERING WHEEL. HIGH PROFILE
  VEHICLES WILL BE ESPECIALLY SUSCEPTIBLE TO BUFFETING BY THE
  WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 40 TO 45 MPH ARE EXPECTED.
SECURE LOOSE OBJECTS OUTSIDE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION ESPECIALLY ON BRIDGES AND OVERPASSES.

&&

$$

27
619 
WWUS72 KILM 311103
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
603 AM EST THU JAN 31 2013

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-311215-
/O.EXP.KILM.WI.Y.0001.000000T0000Z-130131T1100Z/
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...
WHITEVILLE...BURGAW...SURF CITY...TOPSAIL BEACH...WILMINGTON...
CAROLINA BEACH...WRIGHTSVILLE BEACH...LELAND...BOLIVIA...
SHALLOTTE...OCEAN ISLE BEACH...HOLDEN BEACH...OAK ISLAND...
SOUTHPORT...BENNETTSVILLE...DARLINGTON...DILLON...FLORENCE...
MARION...KINGSTREE...CONWAY...MYRTLE BEACH...NORTH MYRTLE BEACH...
GARDEN CITY...ANDREWS...GEORGETOWN...MURRELLS INLET
603 AM EST THU JAN 31 2013

...WIND ADVISORY HAS EXPIRED...

THE RISK FOR DAMAGING WIND GUSTS HAS ENDED. HOWEVER...IT WILL
STILL BE A BREEZY DAY WITH WIND GUSTS TO 30 TO 35 MPH.

$$

27

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this wind advisory went out at Jan 29, 6:53 PM EST, 1 hour 9 minutes earlier.

Area forecast discussion, Jan 29, 6:53 PM EST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
653 PM EST TUE JAN 29 2013

.SYNOPSIS...
WARM AND MOIST AIR WILL CONTINUE TO SURGE INTO THE AREA AND REMAIN
IN PLACE THROUGH WEDNESDAY IN SOUTHERLY RETURN FLOW AS HIGH PRESSURE
SHIFTS FURTHER OFF SHORE. RAIN...STRONG WINDS AND POSSIBLY A FEW
SEVERE THUNDERSTORMS WILL OCCUR LATE WEDNESDAY INTO EARLY THURSDAY
AS POTENT STORM SYSTEM DRAGS A COLD FRONT THROUGH THE CAROLINAS. THE
END OF THE WEEK AND THE UPCOMING WEEKEND LOOK DRY AND COOL AS HIGH
PRESSURE MOVES INTO THE AREA.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM TUESDAY...TEMPERATURES NOW WELL ABOVE NORMAL THROUGHOUT
THE FORECAST AREA WITH LOWER TO MID 70S MOST LOCATIONS. EVEN THE
NORMALLY COOLER BEACHES ARE IN THE LOWER TO MID 60S. A MODEST CU
FIELD IS DEVELOPING...MAINLY OVER THE COASTAL COUNTIES WHERE THERE
IS NOW AMPLE LOW LEVEL MOISTURE. DEWPOINTS HAVE NOW JUMPED UP TO
AROUND 60 MANY LOCATIONS.

PRESENT SOUTHERLY GRADIENT WILL TIGHTEN IN ADVANCE OF THE NEXT
STRONG COLD FRONT. SOUTHERLY FLOW WILL KEEP MINIMUM TEMPERATURES
OVERNIGHT MILD...IN THE MID TO UPPER 50S. THESE WOULD NORMALLY BE
OUR HIGH TEMPERATURES FOR THIS TIME OF YEAR. FRONT WILL STILL BE
WELL TO THE WEST BY THE END OF THE NEAR TERM BUT GUIDANCE INDICATES
THE SLIGHT CHANCE THAT PRE-FRONTAL SHOWERS MAY ENTER OUR FAR WESTERN
COUNTIES BY DAYBREAK.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 245 AM TUESDAY...POTENT COLD FRONT WILL MOVE THROUGH LATE
WED INTO THURS WITH COLD AND DRY HIGH PRESSURE BUILDING IN BEHIND
IT EARLY THURSDAY. DIGGING MID TO UPPER TROUGH WILL RUN DOWN
THROUGH THE MISSISSIPPI VALLEY ON WEDNESDAY BECOMING BROADER AS IT
SHIFTS EASTWARD AND LIFTS SLIGHTLY NORTH THROUGH THE PERIOD. THIS
WILL PUSH A POTENT STORM SYSTEM EASTWARD WITH COLD FRONT MOVING
THROUGH THE CAROLINAS LATE WED REACHING OFF SHORE BY DAYBREAK
THURS. STRENGTHENING SOUTHERLY WINDS BETWEEN BERMUDA HIGH AND THIS
APPROACHING STORM SYSTEM ON WED WILL PRODUCE SOUTHERLY WINDS 15 TO
25 MPH WITH HIGHER GUSTS...ESPECIALLY LATE WED AHEAD OF FRONT.
SOUTHERLY LLJ WILL REACH 50 TO 60 KTS WITH GFS SHOWING H85 WINDS
UP TO 75 KTS JUST AHEAD OF FRONT IN INLAND CAROLINAS AROUND 00Z.
THIS WILL PUMP PLENTY OF MOISTURE NORTHWARD INTO AREA. THE PCP
WATER VALUES INCREASE THROUGH WED REACHING UP TO 1.6 INCHES LATE
EVENING WED. SFC DEWPOINTS SURGE INTO THE 60S AS TEMPS REACH INTO
THE MID 70S. UPPER LEVEL JET ROUNDS THE BASE OF THE TROUGH WITH H3
WINDS IN EXCESS OF 200 KTS. OVERALL IT LOOKS LIKE BEST DYNAMICS
AND BULK OF CONVECTION WILL MOVE THROUGH WED EVENING ENDING AFTER
MIDNIGHT. WITH FRONT MOVING THROUGH OVERNIGHT...CAPE REMAINS MORE
MARGINAL BUT THE POTENTIAL FOR WIND DAMAGE REMAINS HIGHER WITH ANY
MOMENTUM TRANSFER FROM ALOFT. EFFECTIVE SHEAR REMAINS UP OVER 50
KTS. OVERALL A LOW CAPE HIGH SHEAR EVENT WITH MAINLY LINE OF
CONVECTIVE SHOWERS BUT POTENTIAL FOR ISOLATED EMBEDDED SEVERE
PRODUCING WIND DAMAGE. SPC CONTINUES TO HAVE AREA OUTLINED IN DAY
2 SLIGHT RISK.

EXPECT CLEARING THROUGH DAYBREAK INTO THE MORNING HOURS ON THURS.
PLENTY OF DRY AND COOL AIR WILL MOVE IN GUSTY WEST NORTHWEST
WINDS. PCP WATER DROPS OUT TO LESS THAN A QUARTER OF AN INCH
THROUGH THURS MORNING WHILE 850 TEMPS DROP FROM 14 C WED EVENING
DOWN TO -4C BY THURS NOON. OVERALL COOL AND DRY WEATHER FOR THURS
AS WEAK HIGH PRESSURE REACHES UP FROM THE SOUTHWEST. MAX TEMPS FOR
THURS WILL BE ABOUT 20 DEGREES COOLER THAN WED WITH READINGS IN
THE MID 50S MOST PLACES.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 300 PM TUESDAY...A SERIES OF WEAK COLD FRONTS TO IMPACT THE
REGION THROUGH THE EXTENDED. THESE WILL INCLUDE LITTLE FANFARE IN
TERMS OF PRECIP...BUT WILL KEEP THE REGION NEAR TO SLIGHTLY BELOW
CLIMO FOR TEMPS.

SHORTWAVE DIVING THROUGH A DEEP 500MB TROUGH WILL DRIVE A COLD FRONT
ACROSS THE CWA AND OFFSHORE EARLY FRIDAY. ALTHOUGH PRECIP CHANCES
LOOK MINIMAL WITH NEGATIVE THETA-E ADVECTION OCCURRING...FRONT WILL
BE ACCOMPANIED BY SOME CAA WHICH WILL LIMIT HIGHS ON FRIDAY TO A FEW
DEGREES BELOW NORMAL FOR EARLY FEBRUARY. LOWS FRIDAY NIGHT WILL BE
THE COLDEST OF THE EXTENDED WITH 850MB TEMPS FALLING TO -2 TO -5C,
AND HIGH PRESSURE OVERHEAD PERMITTING GOOD RADIATIONAL COOLING.
EXPECT LOWS SATURDAY MORNING TO FALL INTO THE LOW/MID 20S...OR A
GOOD 10 DEGREES BELOW NORMAL.

HIGH PRESSURE MOVES ACROSS THE AREA ON SATURDAY WITH TEMPS RETURNING
TO NEAR NORMAL...BEFORE A SECOND WEAK COLD FRONT BRINGS A
REINFORCING SHOT OF COOL AIR FOR SUNDAY. ONCE AGAIN...NOT EXPECTING
ANY PRECIP WITH THIS FRONT AS ANTECEDENT MOISTURE RETURN IS SO
LIMITED...BUT TEMPS WILL FALL AGAIN MONDAY TO SLIGHTLY BELOW CLIMO
WITH HIGH PRESSURE RIDGING DOWN FROM THE NORTH. THIS HIGH DRIFTS
OFFSHORE DURING MONDAY SETTING UP RETURN FLOW INTO TUESDAY AHEAD OF
THE THIRD AND STRONGEST COLD FRONT. THIS FRONT WILL BE DRAPED FROM A
MORE SUBSTANTIAL SURFACE LOW MOVING ACROSS THE MID-ATLANTIC AND
EXPECT THE BEST CHANCE FOR PRECIP TO OCCUR TUESDAY WITH THE FROPA.
WILL CARRY SLIGHT CHANCE/SILENT POP FOR NOW DUE TO IT BEING
D7...WITH TEMPS CONTINUING TO RUN AROUND CLIMO.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
AS OF 00Z...VFR WILL PREVAIL OVER THE NEXT FEW HOURS...WITH
CONDITIONS THEN GRADUALLY DETERIORATING TO MVFR/IFR DUE TO FOG AND LOWERED
CIGS. CONDITIONS WILL IMPROVE TO MVFR WEDNESDAY MORNING AND CONTINUE
THROUGH THE REMAINDER OF THE VALID PERIOD WITH INCREASING CHANCES OF
SHRA TOWARDS THE END OF THE PERIOD.

WITH PREVAILING VFR AND GENERALLY SOUTH WINDS AOB 8 KTS...CURRENT
SATELLITE IMAGERY DEPICTS SCT/BKN LOW TO MID LEVEL CLOUDS MOVING
ACROSS THE AREA. BOTH FCST SOUNDINGS AND TIME-HEIGHT ANALYSIS ARE IN
GOOD AGREEMENT WITH INCREASED LOW-LEVEL MOISTURE BEING INFILTRATED
INTO THE REGION. AS A RESULT...ANTICIPATE FOG DEVELOPMENT TO BEGIN
WITHIN THE NEXT FEW HOURS...FOLLOWED BY LOW-LEVEL STRATUS...BOTH
CREATING MVFR/IFR CONDITIONS. INCREASED WINDS WILL PREVAIL
OVERNIGHT...THUS DO NOT ANTICIPATE ANY VISIBILITY ISSUES LOWER THAN
MVFR...WITH IFR BEING DUE TO LOWERED CIGS. INTO WEDNESDAY
MORNING...FOG WILL DISSIPATE BUT JUST SUB-VFR CIGS ARE ANTICIPATED TO
CONTINUE THROUGH THE DAY. WITH A TIGHTENED GRADIENT AHEAD OF THE
APPROACHING COLD FRONT...STRONG SOUTHERLY WINDS WILL PREVAIL ON
WEDNESDAY WITH SUSTAINED WINDS 15 TO 20 KTS AND GUSTS UP TO 30 KTS
ARE POSSIBLE. HAVE INTRODUCED VCSH FOR AFTERNOON...THOUGH DO NOT
ANTICIPATE SHRA/TSRA TO AFFECT THE AREA UNTIL JUST AFTER THE VALID
PERIOD.

EXTENDED OUTLOOK...SHOWERS LIKELY WITH TEMPO MVFR/IFR AND STRONG
SOUTHERLY WINDS LATE WEDNESDAY INTO EARLY THURSDAY ASSOCIATED WITH A
COLD FRONT. OTHERWISE VFR.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 300 PM TUESDAY...LIGHT SW WINDS WILL CONTINUE OVER THE WATERS
THROUGH THE AFTERNOON HOURS WITH SEAS OF AROUND 2 FT AS A BROAD
RIDGE OF HIGH PRESSURE MAINTAINS ITS HOLD OVER THE WESTERN
ATLANTIC. AN APPROACHING COLD FRONT WILL TIGHTEN THE PRESSURE
GRADIENT OVER THE WATERS THIS EVENING AND OVERNIGHT...ALLOWING
WINDS TO GRADUALLY INCREASE TO 15 KTS OR SO AFTER MIDNIGHT. SEAS
WILL BUILD AS WELL...INTO THE 3 TO 5 FT RANGE BY DAYBREAK ON
WEDNESDAY.

SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 300 PM TUESDAY...SOUTHERLY WINDS WILL INCREASE THROUGH
WEDNESDAY AS POTENT COLD FRONT APPROACHES FROM THE WEST. WINDS AND
SEAS WILL RAPIDLY REACH INTO SCA THRESHOLDS WED MORNING AS WINDS
INCREASE UP TO 25 OR GREATER. A GALE WATCH HAS BEEN ISSUED FOR WED
NIGHT AS WINDS INCREASE FURTHER AHEAD OF COLD FRONT. THIS WAS BASED
PRIMARILY ON FREQUENT GUSTS FROM 1500 UTC WEDNESDAY THROUGH 0600
UTC THURSDAY. AFTER POSSIBLE GALE CONDITIONS...SMALL CRAFT
CONDITIONS WILL CONTINUE INTO THURS MORNING BEFORE WINDS AND SEAS
DIMINISH AS HIGH PRESSURE BUILDS IN AN OFF SHORE FLOW.

LONG TERM /FRIDAY THROUGH SUNDAY/...
AS OF 300 PM TUESDAY...COLD FRONT APPROACHING AT THE START OF THE
PERIOD WILL BRING GUSTY WINDS ON FRIDAY...OF 15 TO 20 KTS VEERING
FROM W TO NW THROUGH THE DAY. EVEN WITH THE STRONG WINDS
HOWEVER...SEAS WILL STRUGGLE TO GAIN SIGNIFICANT AMPLITUDE DUE TO
THE THE OFFSHORE FETCH DIRECTION...BUT A SHORT-DURATION SCEC FOR
SEAS OF UP TO 5 FT MAY BE NEEDED ON FRIDAY. THEREAFTER...WINDS AND
SEAS EASE THROUGH THE REMAINDER OF THE EXTENDED AS HIGH PRESSURE
RIDGES TOWARDS THE WATERS. OTHER THAN A BRIEF INCREASE TO 3-4 FT
SUNDAY WITH A DRY COLD FRONT...SEAS WILL BE 1-3 FT WITH
LIGHT/VARIABLE WINDS SATURDAY...W/NW AROUND 10 KTS SUNDAY.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...GALE WATCH FROM 6 AM EST WEDNESDAY THROUGH LATE WEDNESDAY
     NIGHT FOR AMZ250-252-254-256.

&&

NEAR TERM...REK
SHORT TERM...RGZ
LONG TERM...JDW
AVIATION...SGL
Hazardous weather outlook, Jan 29, 5:32 PM EST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
532 PM EST TUE JAN 29 2013

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-302245-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
532 PM EST TUE JAN 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

STRONG AND GUSTY WINDS ARE EXPECTED AHEAD OF A COLD FRONT ON
WEDNESDAY. SHOWERS AND ISOLATED THUNDERSTORMS ON WEDNESDAY NIGHT
MAY PRODUCE DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ254-256-302245-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
532 PM EST TUE JAN 29 2013

...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE
WEDNESDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-302245-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
532 PM EST TUE JAN 29 2013

...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE
WEDNESDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

17

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 10:09 PM ESTMarine Dense Fog AdvisoryILM11 hr
Jan 30, 3:18 AM ESTGale WarningILM28 hr

Nearby

Wind Advisories in South Carolina, 2013Wind Advisories in North Carolina, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.